Alert archive / Tennessee / Flash Flood Warnings in 2004

Flash Flood Warning 17, NWS Nashville, TN

May 10, 2004Cannon County, Tennessee

NWS Nashville, TN issued this flash flood warning at May 10, 2004, 6:24 PM CDT for Cannon County, Tennessee. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2004, 6:24 PM CDT (23:24 UTC)
Expired
May 10, 2004, 8:15 PM CDT
In force
111 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Cannon County, TN

The radar

The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 102324
FFWBNA
TNC015-110115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
624 PM CDT MON MAY 10 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CANNON COUNTY IN TENNESSEE

* UNTIL 815 PM CDT

* AT 617 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN CONTINUING 
  ACROSS THE CANNON COUNTY AREA. RADAR INDICATES RAINFALL OF UP TO 2 
  INCHES ACROSS THE NORTHERN HALF OF CANNON COUNTY WITH ADDITIONAL   
  HEAVY RAINFALL MOVING NORTHWARD TOWARD THE AREA.  

* CITIES AFFECTED THROUGH 815 PM CDT INCLUDE...
  WOODBURY

DO NOT DRIVE ACROSS ANY WATER OF UNKNOWN DEPTH. IF YOU APPROACH 
WATER OF UNKNOWN DEPTH...TURN AROUND DONT DROWN.

STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING...CONTACT LOCAL LAW
ENFORCEMENT.

LAT...LON 3588 8596 3572 8604 3575 8614 3589 8611

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 10, 5:19 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 10, 5:19 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
519 PM CDT MON MAY 10 2004

.DISCUSSION...
ISSUED A QUICK UPDATE TO INCREASE POPS ACROSS THE AREA. STILL
LOOKING FOR ACTIVITY TO DECREASE THROUGH THE NEXT FEW HOURS AS THE
STORMS ARE DIURNALLY DRIVEN.

&&

.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, May 10, 5:30 AM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON MAY 10 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-111030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON MAY 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE FORECAST FOR THE MID STATE PRIMARILY THIS
AFTERNOON AND EVENING. STORMS THAT DO OCCUR ARE EXPECTED TO GENERALLY
REMAIN BELOW SEVERE THRESHOLDS. THEREFORE, NO HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST
EVERY DAY THROUGH SUNDAY, WIDESPREAD HAZARDOUS WEATHER IS NOT
ANTICIPATED FOR MIDDLE TENNESSEE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS IS NOT EXPECTED.

ROSE

In the hours before

Local storm report, May 10, 2:47 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 PM CDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             15 N LAWRENCEBURG       35.46N 87.34W
05/10/2004  0.75 INCH        LAWRENCE           TN   TRAINED SPOTTER

            HAIL COVERED THE GROUND IN SUMMERTOWN

&&

BOYD/VIRTS
Local storm report, May 10, 3:57 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             10 E COLUMBIA           35.62N 86.87W
05/10/2004  1.00 INCH        MAURY              TN   PUBLIC

            HAIL REPORTED NEAR POTTSVILLE

&&

BOYD/VIRTS
Local storm report, May 10, 4:00 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             CENTERTOWN              35.72N 85.92W
05/10/2004  0.75 INCH        WARREN             TN   TRAINED SPOTTER

            THREE-QUARTER TO ONE INCH HAIL REPORTED NEAR CENTERTOWN

&&

BOYD/VIRTS
Local storm report, May 10, 4:48 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             3 E SMITHVILLE          35.96N 85.77W
05/10/2004  0.75 INCH        DE KALB            TN   LAW ENFORCEMENT

&&

21
Local storm report, May 10, 5:09 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             WOODBURY                35.82N 86.07W
05/10/2004  1.75 INCH        CANNON             TN   LAW ENFORCEMENT

&&

21
Local storm report, May 10, 6:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
610 PM CDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             LEBANON                 36.21N 86.32W
05/10/2004  0.88 INCH        WILSON             TN   AMATEUR RADIO

0550 PM     HAIL             4 E LEWISBURG           35.45N 86.72W
05/10/2004  0.75 INCH        MARSHALL           TN   LAW ENFORCEMENT

&&

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:31 PM CDTSevere Thunderstorm WarningOHXLawrence, Maury59 min
May 10, 3:00 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren60 min
May 10, 3:23 PM CDTSevere Thunderstorm WarningOHXDeKalb, White52 min
May 10, 4:11 PM CDTSevere Thunderstorm WarningOHXHickman34 min
May 10, 4:45 PM CDTSevere Thunderstorm WarningOHXCannon30 min
May 10, 5:10 PM CDTSevere Thunderstorm WarningOHXWilson35 min
May 10, 5:41 PM CDTFlash Flood WarningOHXBedford109 min
May 10, 5:45 PM CDTSevere Thunderstorm WarningOHXMarshall30 min
May 10, 5:56 PM CDTSevere Thunderstorm WarningOHXBedford49 min
May 10, 6:54 PM CDTSevere Thunderstorm WarningOHXStewart51 min

Nearby

Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.